An infinite primality conjecture for prime-subscripted Fibonacci numbers

J. V. Leyendekkers and A. G. Shannon
Notes on Number Theory and Discrete Mathematics, ISSN 1310-5132
Volume 21, 2015, Number 1, Pages 51—55
Download full paper: PDF, 129 Kb

Details

Authors and affiliations

J. V. Leyendekkers
Faculty of Science, The University of Sydney
NSW 2006, Australia

A. G. Shannon 
Faculty of Engineering & IT, University of Technology
Sydney, NSW 2007, Australia, &
Campion College
PO Box 3052, Toongabbie East, NSW 2146, Australia

Abstract

The row structures of the prime-subscripted Fibonacci numbers in the modular ring Z4 show distinction between primes and composites. The class structure of the Fibonacci numbers suggest that these row structures must survive to infinity and hence that Fibonacci primes must too. The functions Fp = Kp ± 1 and Fp (factors) = kp ± 1 support the structural evidence. The graph of (K/k) versus p displays a Raman-spectra form persisting to infinity: ln(K/k) is linear in p in the composite case while primes lie along the p-axis to infinity.

Keywords

  • Fibonacci numbers
  • Prime numbers
  • Composite numbers
  • Modular rings
  • Raman spectra

AMS Classification

  • 11B39
  • 11B50

References

  1. Drobot, V. (2000) On Primes in the Fibonacci sequence. The Fibonacci Quarterly. 38(1), 71–72.
  2. Franklin, J. (2014) An Aristotelian Realist Philosophy of Mathematics: Mathematics as the Science of Quantity and Structure. New York, Palgrave Macmillan, p. 140.
  3. Hoggatt, V. E. Jr. (1969) Fibonacci Numbers. Boston, MA, Houghton Mifflin.
  4. Horadam, A. F. (1966) Generalization of Two Theorems of K. Subba Rao. Bulletin of the Calcutta Mathematical Society. 58, 23–29.
  5. Knopp, K. (1990) Theory and Application of Infinite Series. New York, Dover.
  6. Larsen, R. J., & Marx, M. L. (2001) An Introduction to Mathematical Statistics and Its Applications. Upper Saddle River, NJ: Prentice Hall, p. 282.
  7. Leyendekkers, J. V., & Shannon, A. G. (1998) Fibonacci Numbers within Modular Rings. Notes on Number Theory & Discrete Mathematics. 4(4), 165–174.
  8. Leyendekkers, J. V., & Shannon, A. G. (2013) The Structure of the Fibonacci Numbers in the Modular Ring Z5. Notes on Number Theory & Discrete Mathematics. 19(1), 66–72.
  9. Leyendekkers, J. V., & Shannon, A. G. (2013) The Pascal–Fibonacci Numbers. Notes on Number Theory & Discrete Mathematics. 19(3), 49–59.
  10. Leyendekkers, J. V., & Shannon, A. G. (2014) Fibonacci Primes. Notes on Number Theory & Discrete Mathematics. 20(2), 6–9.
  11. Leyendekkers, J. V., & Shannon, A. G. (2014) Fibonacci Number Sums as Prime Indicators. Notes on Number Theory & Discrete Mathematics. 20(4), 47–52.
  12. Leyendekkers, J. V., Shannon, A. G. & Rybak, J. M. (2007) Pattern Recognition: Modular Rings and Integer Structure. North Sydney, Raffles KvB Monograph No.9.
  13. Lilley, T. H. (1973) Raman Spectroscopy of Aqueous Electrolyte Solution. In Felix Franks (ed.) Water: A Comprehensive Treatise. Volume Three. New York: Plenum Press, Ch. 6.
  14. Livio, M. (2002) The Golden Ratio. New York, Broadway Books.
  15. Somer, L. (2002) Generalization of a Theorem of Drobot. The Fibonacci Quarterly. 40(4), 435–437.
  16. Subba Rao, K. (1954) Some Properties of Fibonacci Numbers. I. Bulletin of the Calcutta Mathematical Society. 46, 253–257.
  17. Subba Rao, K. (1959) Some Properties of Fibonacci Numbers – II. Mathematics Student. 27, 19–23.
  18. Terr, D. (1996) On the Sums of Digits of Fibonacci Numbers. The Fibonacci Quarterly. 34(4), 349–355.
  19. Watkins, J. J. (2014) Number Theory: A Historical Approach. Oxford: Princeton University Press, pp. 27–33, 50, 440.

Related papers

Cite this paper

APA

Leyendekkers, J. V., & Shannon, A. G. (2015). An infinite primality conjecture for prime-subscripted Fibonacci numbers. Notes on Number Theory and Discrete Mathematics, 21(1), 51-55.

Chicago

Leyendekkers, J. V., and A. G. Shannon. “An Infinite Primality Conjecture for Prime-subscripted Fibonacci Numbers.” Notes on Number Theory and Discrete Mathematics 21, no. 1 (2015): 51-55.

MLA

Leyendekkers, , J. V., and A. G. Shannon. “An Infinite Primality Conjecture for Prime-subscripted Fibonacci Numbers.” Notes on Number Theory and Discrete Mathematics 21.1 (2015): 51-55. Print.

Comments are closed.